Alert archive / Oregon / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 2, NWS Medford, OR

May 11, 2015Klamath County, Lake County, Oregon

NWS Medford, OR issued this severe thunderstorm warning at May 11, 2015, 2:46 PM PDT for Klamath County, Lake County, Oregon. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 11, 2015, 2:46 PM PDT (21:46 UTC)
Expired
May 11, 2015, 3:15 PM PDT
In force
29 min
Issued by
NWS Medford, OR
Area
Storm-based polygon

Counties Klamath County, OR, Lake County, OR

The radar

The Medford radar (KMAX), 136 km from the middle of the area, began a volume at 21:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Medford/Jackson, OR (KMFR), launched 12:00Z, 9.8 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Medford/Jackson, OR at 12:00Z on 2015-05-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Medford/Jackson, OR at 12:00Z on 2015-05-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 14 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
793 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
14 m²/s²
0-3 km storm-relative helicity
107 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

544 
WUUS56 KMFR 112146
SVRMFR
ORC035-037-112215-
/O.NEW.KMFR.SV.W.0002.150511T2146Z-150511T2215Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEDFORD OR
246 PM PDT MON MAY 11 2015

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN KLAMATH COUNTY IN SOUTH CENTRAL OREGON...
  SOUTHWESTERN LAKE COUNTY IN SOUTH CENTRAL OREGON...

* UNTIL 315 PM PDT

* AT 245 PM PDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 
  CAPABLE OF PRODUCING QUARTER SIZE HAIL AND WINDS IN EXCESS OF 40 
  MPH. THIS STORM WAS LOCATED NEAR WILLOW VALLEY RESERVOIR...OR 32 
  MILES SOUTHEAST OF KLAMATH FALLS... AND MOVING NORTHEAST AT 30 MPH.

* LOCATIONS IMPACTED INCLUDE...
  WILLOW VALLEY RESERVOIR...GERBER RECREATION SITE AND BARNES VALLEY
  AT GERBER RESEVOIR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY. LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...
IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.

&&

LAT...LON 4200 12109 4200 12125 4207 12132 4234 12096
      4211 12075 4199 12104
TIME...MOT...LOC 2145Z 231DEG 27KT 4203 12119 

$$

BPN
2 follow-up statements
388 
WWUS56 KMFR 112202
SVSMFR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEDFORD OR
302 PM PDT MON MAY 11 2015

ORC035-037-112215-
/O.CON.KMFR.SV.W.0002.000000T0000Z-150511T2215Z/
KLAMATH OR-LAKE OR-
302 PM PDT MON MAY 11 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM PDT
FOR SOUTHEASTERN KLAMATH AND SOUTHWESTERN LAKE COUNTIES...

AT 301 PM PDT...DOPPLER RADAR CONTINUEDTO INDICATE A SEVERE 
THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL AND GUSTY WINDS 
IN EXCESS OF 40 MPH. THIS STORM WAS LOCATED NEAR BARNES VALLEY AT 
GERBER RESEVOIR...OR 37 MILES EAST OF KLAMATH FALLS... MOVING 
NORTHEAST AT 30 MPH.

LOCATIONS IMPACTED INCLUDE...
GERBER RECREATION SITE AND BARNES VALLEY AT GERBER RESEVOIR. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM.  MOVE INDOORS
IMMEDIATELY. LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...
IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.

IF ON OR NEAR GERBER RESEVOIR...GET OUT OF THE WATER AND MOVE 
INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 
15 MILES FROM THE PARENT THUNDERSTORM.  IF YOU CAN HEAR 
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO 
SAFE SHELTER NOW. DON'T BE CAUGHT ON THE WATER IN A THUNDERSTORM!

&&

LAT...LON 4202 12111 4214 12123 4234 12096 4211 12075
TIME...MOT...LOC 2201Z 231DEG 27KT 4211 12106 

$$

BPN
365 
WWUS56 KMFR 112212
SVSMFR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEDFORD OR
312 PM PDT MON MAY 11 2015

ORC035-037-112222-
/O.EXP.KMFR.SV.W.0002.000000T0000Z-150511T2215Z/
KLAMATH OR-LAKE OR-
312 PM PDT MON MAY 11 2015

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN KLAMATH AND
SOUTHWESTERN LAKE COUNTIES WILL EXPIRE AT 315 PM PDT...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.

LAT...LON 4202 12111 4214 12123 4234 12096 4211 12075
TIME...MOT...LOC 2211Z 231DEG 27KT 4211 12106 

$$

BPN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Medford, OR wrote its last area forecast discussion before this severe thunderstorm warning went out at May 11, 8:48 AM PDT, 5 hours 58 minutes earlier.

Area forecast discussion, May 11, 8:48 AM PDT, 5 hours 58 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE MEDFORD OR
848 AM PDT MON MAY 11 2015

UPDATE TO ADD SEVERE THUNDERSTORM POTENTIAL EAST OF CASCADES

.DISCUSSION...ONE FORECAST UPDATE WAS MADE THIS MORNING TO
ACCOUNT FOR THUNDERSTORMS OVER MODOC COUNTY. TODAY INSTABILITY
INCREASES ACROSS THE FORECAST AREA TODAY AS A COLD POOL OF -25C
TEMPERATURES AT 500MB MOVES FROM WEST TO EAST...ACCOMPANYING AN
UPPER LEVEL LOW. FAVORABLE THERMODYNAMICS AND DYNAMICS FOR
THUNDERSTORMS WILL BE FOCUSED ALONG AND EAST OF THE CASCADES...AND
POST-PROCESSED GUIDANCE SUCH AS THE SREF AND SPC LIGHTNING PROGS
AGREE ON THIS FOCUS AREA. THUS...WE'RE FORECASTING THUNDERSTORM
CHANCES MOSTLY IN KLAMATH...EASTERN SISKIYOU...MODOC...AND LAKE
COUNTIES...WHILE THERE IS A CHANCE OF SHOWERS WITH NO THUNDER
EXPECTED WEST OF THE CASCADES.

THE STORM PREDICTION CENTER HAS PLACED A MARGINAL RISK OF SEVERE
THUNDERSTORMS MAINLY IN MODOC AND LAKE COUNTIES FOR THIS
AFTERNOON...FOCUSED MAINLY ON HAIL AND WIND THREAT. MORNING NAM12
FORECAST SOUNDINGS SUGGEST CAPE VALUES AROUND 1000 J/KG FOR THAT
AREA...AND 0-6KM SHEAR VALUES IN THE 20-40KT RANGE. STORMS WILL
MOVE QUICKLY TO THE NORTHEAST AT 20 KT OR SO...AND A LOT OF THIS
POTENTIAL FOR SEVERE WEATHER HINGES ON WHETHER CLEARING WILL OCCUR
AHEAD OF THE STORM INITIATION...RESULTING IN MAXIMUM INSTABILITY.
IT LOOKS LIKE THE BEST CHANCE FOR THIS CLEARING IS OVER MODOC
COUNTY AND EXTREME EASTERN SISKIYOU COUNTY.

OF NOTE IS THE CHANCE FOR ANOTHER ROUND OF WETTING RAINS EAST OF
THE CASCADES TODAY...THAT ALREADY RECEIVED A TENTH TO QUARTER
INCH OF RAIN YESTERDAY. BOTH HOURLY UPDATED GUIDANCE AND THE
GFS...NAM...AND EC AGREE ON THESE WETTING RAINS...WHICH SHOULD
GENERALLY BE BENEFICIAL.

UNSETTLED WEATHER AND SHOWER CHANCES ACROSS THE FORECAST AREA
CONTINUE TOMORROW. THE GENERAL THEME OF UPPER TROUGHING...JUST
BELOW TO NEAR NORMAL TEMPERATURES...AND CHANCES FOR SHOWERS WILL
LINGER THROUGH THE WEEK AT LEAST. PLEASE SEE THE PREVIOUS
DISCUSSION BELOW FOR MORE DETAILS ON THIS PATTERN THAT'S BEEN
FAIRLY UNCOMMON SINCE THE FIRST OF THE YEAR.

&&

.AVIATION...FOR THE 11/12Z TAF CYCLE...VALLEY MVFR AND NEAR TOTAL
TERRAIN OBSCURATIONS WILL DOMINATE FROM KLAMATH AND SISKIYOU
COUNTIES WESTWARD TO THE COAST THIS MORNING. LOCAL IFR IS POSSIBLE
IN SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS ALONG THE FRONTAL
BOUNDARY THIS MORNING, PRIMARILY FROM IN AND AROUND THE MOUNT
SHASTA AREA INTO THE UPPER KLAMATH BASIN. THIS AFTERNOON THROUGH
THIS EVENING SHOWERS ARE EXPECTED ACROSS MUCH OF THE AREA WITH
WIDESPREAD MVFR CONDITIONS ON THE WEST SIDE AND NEAR TOTAL TERRAIN
OBSCURATIONS FROM THE COASTAL MOUNTAINS EASTWARD INTO THE
CASCADES. EAST OF THE CASCADES SHOWERS AND ISOLATED THUNDERSTORMS
ARE EXPECTED WITH A MIX OF MVFR AND VFR AND GUSTY SURFACE WINDS.
EXPECT MVFR AND IFR TO BECOME WIDESPREAD ACROSS CENTRAL LAKE
COUNTY THIS AFTERNOON AND EVENING WITH NUMEROUS SHOWERS AND
SCATTERED THUNDERSTORMS. BTL

&&

.MARINE...UPDATED 230 AM PDT MONDAY, MAY 11, 2015...NORTH WINDS
WILL CONTINUE TO INCREASE THIS MORNING RESULTING IN STEEP SEAS FOR
MOST OF THE WATERS BEYOND 10 MILES OF THE COAST AND INNER WATERS
SOUTH OF PORT ORFORD. SHOWERS ARE EXPECTED MONDAY EVENING THROUGH
WEDNESDAY AS A LOW PRESSURE REMAINS OVER THE AREA. WINDS AND SEAS
WILL DIMINISH ON TUESDAY...REMAINING BELOW ADVISORY LEVELS THROUGH
THURSDAY AND...LIKELY...THROUGH NEXT WEEKEND AS A BROAD TROUGH OF
LOW PRESSURE REMAINS OVER THE WEST COAST. BTL

&&

.FIRE WEATHER...UPDATED 530 AM PDT MONDAY, MAY 11, 2015...
APPROXIMATELY 329 CLOUD TO GROUND LIGHTNING STRIKES HAVE OCCURRED
ACROSS THE FORECAST AREA SINCE MID-AFTERNOON SUNDAY FROM THE
TRINITY ALPS, SISKIYOUS, AND OREGON CASCADES EASTWARD. WETTING
RAINFALL, COOLER TEMPERATURES, AND HIGHER RELATIVE HUMIDITIES
ACROSS MOST OF THE AREA THAT HAVE LIGHTNING COUPLED WITH MODERATE
FIRE DANGER MEANS THAT ANY STARTS THAT HAVE OCCURRED SHOULD BE
SMALL AND REMAIN SO. RAINFALL AMOUNTS APPEAR TO HAVE REACHED A
TENTH OF INCH AT MOST PLACES THAT HAD APPRECIABLE THUNDERSTORM
ACTIVITY, AND A FEW LOCATIONS EXCEEDED A HALF OF AN INCH LAST
EVENING THROUGH THE OVERNIGHT. TODAY THUNDERSTORMS ARE EXPECTED
EAST OF THE CASCADES AND SHOULD TO REACH SCATTERED COVERAGE ACROSS
PORTIONS OF FREMONT- WINEMA NATIONAL FOREST CENTERED IN CENTRAL
LAKE COUNTY. SIGNIFICANT WETTING RAINFALL IS EXPECTED WITH THESE
STORMS. WETTING SHOWERS ARE ALSO EXPECTED ACROSS MUCH OF THE
INTERIOR WEST SIDE TODAY THROUGH THIS EVENING. WHILE THE LOW WILL
WEAKEN ON TUESDAY, IT WILL BE MOVING ACROSS THE FORECAST AREA, SO
SOME AREAS WILL GET SIGNIFICANT PRECIPITATION. THE LATEST GUIDANCE
INDICATES THIS WILL BE MOSTLY COOS, DOUGLAS, AND EASTERN LAKE
COUNTIES. THE LARGER SCALE UPPER LEVEL TROUGH WILL CONTINUE TO
YIELD SHOWERS FOR THE INTERIOR PORTION OF THE FORECAST AREA INTO
THIS WEEKEND. THE OUTLOOK FOR THE REMAINDER OF THE MONTH OF MAY
INDICATES NEAR NORMAL TEMPERATURES AND NEAR TO ABOVE NORMAL
PRECIPITATION FOR THE FORECAST AREA. THE GREATEST POSSIBILITY OF
ABOVE AVERAGE PRECIPITATION IS ACROSS NORTHERN CALIFORNIA AND THE
EAST SIDE. BTL

&&

.PREV DISCUSSION... /ISSUED 620 AM PDT MON MAY 11 2015/

DISCUSSION...AN UPPER LEVEL LOW IS CENTERED OFFSHORE FROM
NORTHERN OREGON. ONE MAIN BAND OF SHOWERS IS ASSOCIATED WITH A
SLOW MOVING COLD FRONT ORIENTED SOUTHWEST TO NORTHEAST FROM THE
SISKIYOU/MODOC COUNTY BORDER IN CALIFORNIA TO AROUND THE
KLAMATH/LAKE COUNTY BORDER IN OREGON. THERE HAVE BEEN SEVERAL
REPORTS OF MODERATE RAINFALL OF AROUND 0.25 TO 0.50 INCHES
OVERNIGHT IN THAT AREA. THE FRONT IS EXPECTED TO BACK BUILD
SLIGHTLY THIS MORNING WHILE THE PARENT UPPER TROUGH MOVES SLOWLY
SOUTH. THIS WILL BRING AN INCREASED PROBABILITY OF RAIN SHOWERS
TO THE AREA TODAY WHILE COLDER AIR ALOFT WILL LOWER SNOW LEVELS
FROM AROUND 7500 FEET DOWN TO 5000 TO 5500 FEET AND ALSO RESULT IN
ISOLATED THUNDERSTORMS EAST OF THE CASCADES. THE HIGHEST
PROBABILITY OF THUNDERSTORMS TODAY INTO EARLY THIS EVENING WILL
BE ACROSS MODOC COUNTY AND THE SOUTHERN PORTION OF LAKE COUNTY.

THE PROBABILITY OF THUNDERSTORMS WILL DECREASE LATE MONDAY NIGHT
INTO TUESDAY WHILE THE PROBABILITY OF SHOWERS NUDGES HIGHER AS THE
UPPER LOW MOVES INLAND WITH A MORE UNIFORMLY COLD VERTICAL
TEMPERATURE PROFILE.

THE UPPER LOW WILL LINGER OVER OREGON ON TUESDAY WITH NUMEROUS
SHOWERS ACROSS OUR AREA AND ALSO A SLIGHT CHANCE OF AFTERNOON
THUNDERSTORMS ON THE EAST SIDE OF THE CASCADES AS INSTABILITY
INCREASES WITH THE HEATING OF THE DAY. ONCE AGAIN, THE PROBABILITY
OF THUNDERSTORMS WILL BE HIGHEST OVER MODOC AND THE SOUTHERN HALF
OF LAKE COUNTY.

THE UPPER LOW WILL FINALLY LIFT NORTHEASTWARD OUT OF THE AREA
TUESDAY NIGHT BUT THE NEXT COLD UPPER TROUGH WILL FOLLOW CLOSELY
BEHIND IT. THE BREAK BETWEEN SYSTEMS WILL ONLY COVER THE PERIOD
OF LATE TUESDAY NIGHT INTO EARLY WEDNESDAY MORNING.

AN OPEN LOW WILL TRACK NORTHEAST FROM OFFSHORE OF NORTHERN
CALIFORNIA THEN ACROSS SISKIYOU COUNTY INTO SOUTHERN OREGON ON
WEDNESDAY. THIS WILL BRING ANOTHER PERIOD OF SCATTERED TO NUMEROUS
SHOWERS WITH A SLIGHT CHANCE OF CASCADE AND EAST SIDE
THUNDERSTORMS.

THEREAFTER, MODEL DIFFERENCES INCREASE REGARDING A BROADER UPPER
LOW (TROUGH #3 IN THE PARADE OF SYSTEMS) THAT WILL CONTINUE A
PATTERN OF LOW PRESSURE OVER THE WEST COAST. DIFFERENCES IN THE
TRACK OF THE UPPER LOW ARE SIGNIFICANT WITH THE ECMWF INDICATING A
WEAKER/WARMER LOW AND LESS PRECIPITATION AS WELL AS A FARTHER
SOUTH TRACK...TOWARD SOUTHERN CALIFORNIA WHILE THE GFS TRACK IS
INTO NORTHERN CALIFORNIA AND WOULD RESULT IN AT LEAST MARGINALLY
HIGHER AMOUNTS OF INSTABILITY.

IN EITHER CASE, A MOIST SOUTHERLY FLOW IS EXPECTED TO DEVELOP OVER
OUR AREA ON THURSDAY AND RESULT IN ANOTHER DAY OF NUMEROUS SHOWERS
AND AT LEAST ISOLATED COVERAGE OF THUNDERSTORMS.

THE LOW IS LIKELY TO TRACK INLAND FRIDAY WITH THE STEERING FLOW TO
BECOME WEAKER, AND PRIMARILY OUT OF THE EAST-NORTHEAST. DEFORMATION
IN THE UPPER LEVEL PATTERN AND LINGERING LIGHT TO MODERATE
AMOUNTS OF MOISTURE WILL CONTINUE ISOLATED TO SCATTERED SHOWERS.

THE WEEKEND OUTLOOK IS VERY SLIGHTLY WARMER WITH A NEW SLIGHT
CHANCE TO CHANCE OF SHOWERS AS ANOTHER BROAD TROUGH MOVES INTO THE
EASTERN PACIFIC.

&&

.MFR WATCHES/WARNINGS/ADVISORIES...
OR...NONE.

CA...NONE.

PACIFIC COASTAL WATERS...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 11 PM PDT THIS
     EVENING FOR PZZ356-370-376.
     SMALL CRAFT ADVISORY FOR WINDS UNTIL 8 PM PDT THIS EVENING FOR
     PZZ376.

NSK/BTL/BTL

In the hours before

Special weather statement, May 11, 1:11 PM PDT, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEDFORD OR
111 PM PDT MON MAY 11 2015

CAZ085-ORZ030-031-112045-
MODOC COUNTY-NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE
COUNTY-CENTRAL AND EASTERN LAKE COUNTY-
111 PM PDT MON MAY 11 2015

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN MODOC AND SOUTH
CENTRAL LAKE COUNTIES...

AT 110 PM PDT...A STRONG THUNDERSTORM WAS NEAR DREWS CREEK RECREATION
SITE...OR 15 MILES SOUTHWEST OF LAKEVIEW...MOVING NORTHEAST AT 30
MPH.

WINDS IN EXCESS OF 30 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
LAKEVIEW...DOG LAKE CAMPGROUND...CAMAS SNOW PARK...ROGGER MEADOW
TRAILHEAD...HIGHWAY 140 AT WARNER MOUNTAIN SUMMIT AND DREWS CREEK
RECREATION SITE.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY CAN RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN MEDFORD.

LAT...LON 4193 12056 4204 12075 4237 12045 4220 12017
TIME...MOT...LOC 2010Z 220DEG 27KT 4205 12059

MND/NSK
Local storm report, May 11, 1:56 PM PDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
156 PM PDT MON MAY 11 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0135 PM     HAIL             8 WSW LAKEVIEW          42.14N 120.47W
05/11/2015  E1.00 INCH       LAKE               OR   TRAINED SPOTTER

            MOSTLY PEA-SIZE WITH SOME QUARTER-SIZE.

0130 PM     HAIL             10 WSW LAKEVIEW         42.15N 120.53W
05/11/2015  E0.88 INCH       LAKE               OR   TRAINED SPOTTER

            OCCURRED 10S OF SPOTTER LOCATION

1245 PM     HAIL             3 ESE NEWELL            41.87N 121.32W
05/11/2015  E0.75 INCH       MODOC              CA   TRAINED SPOTTER

            OCCURRED 10 S DRY LAKE

&&

NWS MEDFORD OR
IRIS SYSTEM
Local storm report, May 11, 2:12 PM PDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
212 PM PDT MON MAY 11 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0155 PM     HAIL             LAKEVIEW                42.19N 120.35W
05/11/2015  U1.00 INCH       LAKE               OR   COUNTY OFFICIAL

            LARGE HAIL, UNKNOWN SIZE. POWER LINE STRUCK
            BY LIGHTNING AND KNOCKED OUT PHONE LINES

&&

MND

The office that day

Everything else NWS Medford, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 11, 1:11 PM PDTSpecial Weather StatementMFR34 min
May 11, 1:43 PM PDTSevere Thunderstorm WarningMFRLake32 min
May 11, 3:15 PM PDTSevere Thunderstorm WarningMFRKlamath, Lake17 min

Nearby

Severe Thunderstorm Warnings in Oregon, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.